ALERT

Schedule your COVID-19 vaccination now! We are unable to accommodate walk-ins. Please do not call St. Luke's clinics directly about COVID vaccine scheduling. Unless you need to call for an emergency, please use myChart for questions and appointments. To ensure we're able to provide safe care in a safe environment for all patients, masks are required in all St. Luke's facilities, regardless of COVID-19 vaccination status. Learn more.

toggle mobile menu Menu
toggle search menu

Site Navigation

Supplemental

Menu

Medicines That May Cause Rashes in Children

Medicines That May Cause Rashes in Children

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.

Credits

Current as of: July 2, 2020

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Martin J. Gabica MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Healthwise is a URAC accredited health web site content provider. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.